Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Suffer loose stools, took Imodium. Feeling gassy. Been on stress and taking Tums Ultra. Concerned?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 2008
Answered : 5369 Questions
Last week my wife and I ate P.F. Chang's Chicken and Broccoli from the frozen section at the grocery store. I had some loos stools so I took some Imodium and it stopped. After the Imodium I was passing more gas than normal but didn't think much of it. And my stools were well formed but yellow in color. This past weekend after eating steak out at XXXXXXX Chris's (with butter) I was extremely gassy and took some more Imodium. The gas stopped but all this week my bile movements have been formed but that yellow color (including this morning). I read this may be a blockage of my bile duct but could also be due to too much Kapoectate / Pepto. I have also been under a lot of stress at work and have taken Tums Ultra 1000. I am very concerned - can you help ?
Posted Tue, 6 Aug 2013 in Digestion and Bowels
Answered by Dr. Grzegorz Stanko 1 hour later

Thank you for the query.

Some explanation first.
Bile is produced by a liver and secreted to the bile ducts. It flows through this ducts to the gallbladder. When a food appears in the stomach, gallbladder is releasing a bile and secrets it to the intestine(duodenum). Bile is yellow because it contains bilirubin. When a bile travels through the small and large intestine, the most part of bile is absorbed to the blood. Some part of bile is left in the intestines. Due to intestines bacteria bilirubin is digested to stercobili. Stercobilin is brown.
So in case of bile ducts obstruction, there is no bile in the stool and it becomes white.

Lac of intestines bacteria causes yellow stool (as bilirubin is not digested to stercobilin). Every intestinal infection causes some intestines bacteria destruction.
So I suggest you to do not worry. Please start with intestine bacteria supplementation (probiotic) and have mild diet (no fatty foods, no fried foods, no spicy food, no coffee, no alcohol). If it wont help in few days, please visit your doctor and have stool tests done.
For stress relief please try Magnesium 400 mg supplementation.

Hope this will help. Feel free to ask further questions.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor